Jump to content

New Here, Introduction


JuneFlower
 Share

Recommended Posts

I'm new. My daughter who is 13 has POTS with overlapping severe low blood pressure. She is worsening and the cardiologist is still trying to get her blood pressure under control. I am scared and she has missed so much school. Has anyone had syncope and very low blood pressure along with the POTS? Also just needing support. So exhausted with all the doctors visits.

June

Link to comment
Share on other sites

I wanted to offer more help, but I do not have experience with very low blood pressure etc. I have become familiar with the presentation distantly. It would be better for someone that has experienced this first hand to comment.

Good luck to you and your daughter.

Link to comment
Share on other sites

Omg, my daughter has had POTS for a year but her blood pressure has been ok. She has had terrible other symptoms however. The low blood pressure is recent. I told the dr all the meds she is on and was told they couldn't cause it. But I just discovered that one of her meds Can cause low blood pressure and is postural! I am happy that this could be the problem but I am also kind of angry that they missed this. I am going to decrease this med tomorrow and see what happens. Then at least maybe we will just have the POTS to deal with. That is enough for sure.

June

Link to comment
Share on other sites

Joann- Yes This drug has to be slowly discontinued unfortunately. I'm calling her doctor this morning. The med is Trazodone. It is an antidepressant but they also use it for insomnia. That is why my daughter is taking it. They recently doubled the dose. And now she is passing out. It is only a 5% occurrence rate so it may be a coincidence but I am hoping I am right about this. Thank you corina! It takes up to 3 days to get out of the body completely. And we are scheduled to see the cardiologist that day for repeat blood pressures. Perfect. Maybe we can go on our vacation after all!!!!

June

Link to comment
Share on other sites

So here's an update. It is almost completely out of her system. One more day to be safe. B/P still dangerously low. I have this sinking feeling that the med was not causing the low b/p. I think it would have improved at least slightly by today. Not a happy mom right now. Worried about our trip to a place that is far from a hospital.

Does anyone know of any real danger of traveling way from medical help with POTS? My worry is she also has this low B/P and passes out. The cardiologist has been telling me the only worry with that is hitting her head or something on the way down. Is that all?

June

Link to comment
Share on other sites

How is she doing? I'm concerned because this seems like a really rapid taper off the drug. What was it 2-3 days? Some Doctors don't warn patients that these medications must be tapered off of very slowly and if not can cause serious problems. While a drug may technically be out of your system in a few days, if you've been on it a while and have developed a tolerance (dependence, whatever word you want), a nasty withdrawal (or worse) can ensue. Keep a close eye on her. Once she is safely off, I would get still get some distance (weeks?) from the medication before deciding it wasn't contributing to the low BP, especially since it's a known side effect. The drug may have nothing do with it, but I just wanted to mention these possibilities because I've been through it and feel like I need to warn others - just in case.

Link to comment
Share on other sites

Has she ever been on Florinef? I have low blood pressures as well due to Hypovolemia and Florinef has been the #1 drug that has helped me manage the low blood pressures as well as the associated symptoms. I occasionally still have periods of low blood pressures but they are significantly improved with the florinef.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...